Alert archive / California / Wind Advisories in 2014

Wind Advisory 50, NWS Los Angeles, CA

June 2, 2014Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Jun 2, 2014, 7:19 PM PDT for Santa Barbara County, California. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2014, 7:19 PM PDT (02:19 UTC)
Expired
Jun 2, 2014, 11:34 PM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WWUS76 KLOX 030219
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
719 PM PDT MON JUN 2 2014

...GUSTY SOUTHWEST WINDS AFFECTING PORTIONS OF THE CARRIZO PLAIN
THIS EVENING...

.GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH HAVE
DEVELOPED ACROSS THE VERY EASTERN PORTION OF THE SAN LUIS OBISPO
INLAND VALLEY. ALTHOUGH THIS IS NOT A HEAVY POPULATED AREA...THIS
WILL AFFECT CALIFORNIA VALLEY AND PORTIONS OF THE CARRIZO PLAIN
THIS EVENING. WINDS WILL DIMINISH LATER TONIGHT.

CAZ038-030700-
/O.NEW.KLOX.WI.Y.0050.140603T0219Z-140603T0700Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
719 PM PDT MON JUN 2 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.

* WINDS AND TIMING...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 50
  MPH WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH SOME
  AFTER MIDNIGHT.

* IMPACTS...AREAS IMPACTED INCLUDE CALIFORNIA VALLEY AND PORTIONS
  OF THE CARRIZO PLAIN. GUSTY WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES
  ACROSS CALIFORNIA STATE HIGHWAYS 58 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN
1 follow-up statement
999 
WWUS76 KLOX 030634
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1134 PM PDT MON JUN 2 2014

...WIND ADVISORY HAS BEEN CANCELLED FOR THE EASTERN SAN LUIS
OBISPO COUNTY VALLEY INCLUDING THE CARRIZO PLAIN...

.GUSTY SW WINDS HAVE DIMINISHED ACROSS THE CARRIZO PLAIN LATE THIS
EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

CAZ038-030745-
/O.CAN.KLOX.WI.Y.0050.000000T0000Z-140603T0700Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
1134 PM PDT MON JUN 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WIND ADVISORY FOR THE EASTERN SAN LUIS OBISPO COUNTY VALLEY
INCLUDING THE CARRIZO PLAIN AND CALIFORNIA VALLEY HAS BEEN
CANCELLED AS WINDS HAVE DIMINISHED WELL BELOW WIND ADVISORY
CRITERIA.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 5:30 PM PDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 2, 5:30 PM PDT, 1 hour 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
530 PM PDT MON JUN 2 2014

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

A WEAK UPPER LEVEL LOW PRESSURE SYSTEM IS BRINGING SLIGHTLY COOLER
WEATHER TO THE AREA TODAY. TUESDAY WILL BE A COUPLE DEGREES WARMER
FOR AREAS AWAY FROM THE COAST AS THE UPPER LOW MOVES EAST. LITTLE
CHANGE IS EXPECTED FOR THE MID TO LATE WEEK PERIOD. A WARMING TREND
AND ABOVE NORMAL TEMPERATURES ARE POSSIBLE FOR WEEKEND AS A RIDGE OF
HIGH PRESSURE MAY DEVELOP.

&&

.SHORT TERM (TONIGHT-THU)...
WEAK UPPER LEVEL TROUGH MOVING ACROSS SOUTHERN CALIFORNIA THIS
AFTERNOON. THIS TROUGH COMBINED WITH STRONGER ONSHORE FLOW AND
INCREASED MARINE LAYER INFLUENCE HAS BROUGHT COOLING TO MUCH OF THE
REGION TODAY. THE BIGGEST COOLING TRENDS ARE BEING OBSERVED ACROSS
INTERIOR PORTIONS OF SLO COUNTY...SUCH AS PASO ROBLES CURRENTLY
REPORTING 73 DEGREES (DOWN 15 DEGREES FROM THIS TIME YESTERDAY).
SATELLITE IMAGERY SHOWS MOST OF THE LOW CLOUDS HAVE BURNED OFF NICELY
THIS AFTERNOON...HOWEVER STILL SOME PATCHES OF LOW CLOUDS BEING
OBSERVED ACROSS IMMEDIATE PORTIONS OF THE LA COUNTY COAST AND
CENTRAL COAST. ONSHORE FLOW CONTINUES TO INCREASE THIS
AFTERNOON...WITH LAX-DAGGETT GRADIENT CURRENTLY AT +6.0 MB. AS A
RESULT...ONSHORE WINDS WILL BE ON THE INCREASE ACROSS THE MOUNTAINS
AND DESERTS THIS AFTERNOON...WITH GUSTS LOCALLY AS HIGH AS 45 MPH
ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY. PLEASE SEE FIRE
DISCUSSION BELOW FOR MORE DETAILS ON FIRE WEATHER CONCERNS.

AS TROUGH SLIDES TO THE EAST OVERNIGHT AND TUESDAY...HEIGHTS AND
BOUNDARY LAYER TEMPERATURES BEGIN TO GRADUALLY INCREASE. WHILE THE
MARINE LAYER DEPTH WILL LIKELY REMAIN BETWEEN 1500 AND 2000 FEET
NORTH POINT CONCEPTION TONIGHT...AREAS SOUTH OF POINT CONCEPTION
SHOULD SEE A SHALLOWER MARINE LAYER DEPTH. LATEST CROSS SECTIONS
CONTINUE TO SHOW A GRADUAL DECREASE IN MARINE LAYER DEPTH ON
WEDNESDAY WITH LITTLE CHANGE INTO THURSDAY. MOST AREAS WILL ALSO SEE
TEMPERATURES BEGIN TO REBOUND ON TUESDAY...WITH LITTLE CHANGE INTO
THURSDAY.

.LONG TERM (FRI-MON)...
WHILE EXTENDED MODELS CONTINUE TO SHOW SOME DISCREPANCIES DURING THE
EXTENDED PERIOD...THERE IS AGREEMENT THAT THICKNESS VALUES AND
TEMPERATURES WILL CONTINUE TO NUDGE UPWARD. MARINE LAYER DEPTH IS
EXPECTED TO REMAIN SHALLOW DURING PERIOD...WHILE TEMPERATURES
CONTINUE TO CLIMB. NEXT WEEKEND....HIGH TEMPERATURES ARE EXPECTED TO
CLIMB WELL INTO THE 90S ACROSS WARMER INTERIOR SECTIONS.

&&

.AVIATION...03/0030Z.

WILL BE GOING WITH PERSISTENCE AS THE STRATUS PATTERN SHOULD BE
MOSTLY SIMILAR THAN THE LAST 24 HOURS. LIFR/IFR CIGS ACROSS CENTRAL
COAST COULD BURNOFF AN HOUR EARLIER THAN THIS MORNING.

HIGHER CONFIDENCE WITH TAFS N OF POINT CONCEPTION...WHILE LESS
CONFIDENT WITH TIMING AND AREAL COVERAGE OF LOW CLOUDS ACROSS THE
LA/VTU AND SANTA BARBARA SOUTH COAST AREAS. TIMING FOR DEVELOPMENT
COULD BE OFF 1 TO 2 HOURS EITHER SIDE OF THE 00Z TAFS.

KLAX...

KLAX...JUST LESS THAN MODERATE CONFIDENCE IN THE 00Z TAF. THERE IS A
30 PERCENT CHANCE OF A SHORTER DURATION OF MARINE CLOUD COVERAGE
WITH A LATER ONSET AND EARLIER CLEARING OF MARINE CLOUDS.

KBUR...MODERATE CONFIDENCE IN THE 00Z TAF. THERE IS A 20 PERCENT
CHANCE OF THE MARINE CLOUDS SNEAKING INTO THE AIRFIELD FOR AN HOUR
OR TWO EARLY TUESDAY MORNING.

&&

.MARINE...02/300 PM...
WEAK TO MODERATE NORTHWEST FLOW WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH THE WEEK. THE OUTER WATERS WILL FLIRT WITH SMALL
CRAFT ADVISORY CRITERIA FROM TIME TO TIME...ESPECIALLY IN ZONES
PZZ673 AND PZZ676.

&&

.FIRE WEATHER...
ELEVATED FIRE DANGER MUCH OF THIS WEEK ACROSS THE MOUNTAINS AND
DESERTS AS GUSTY ONSHORE WINDS COMBINE WITH LOW HUMIDITIES DURING
THE AFTERNOON AND EVENING HOURS. THE AREA OF GREATEST CONCERN WILL
CONTINUE TO BE THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE
VALLEY...WHERE WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON. THE
STRONGEST ONSHORE WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING...WITH LOCAL GUSTS AS HIGH AS 45 MPH EXPECTED IN THE
FOOTHILLS OF THE ANTELOPE VALLEY. THESE GUSTY WINDS WILL COMBINE
WITH SINGLE DIGIT HUMIDITIES TO BRING A BRIEF PERIOD OF CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING...HOWEVER
DURATIONS ARE NOT SUFFICIENTLY LONG TO WARRANT A RED FLAG WARNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...GOMBERG
AVIATION...CK
MARINE...SWEET
FIRE...GOMBERG
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 6:00 AM PDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON JUN 2 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...THROUGH THIS EVENING

GUSTY SW WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE
CARRIZO PLAIN INCLUDING CALIFORNIA VALLEY. HIGHWAYS AFFECTED WILL
INCLUDE CALIFORNIA STATE HIGHWAYS 58 AND 33. WINDS SHOULD DIMINSH
LATE THIS EVENING.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:02 PM PDTSmall Craft AdvisoryLOX12 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.